Alert archive / Alabama / Flash Flood Warnings in 2024

Flash Flood Warning 35, NWS Tallahassee, FL

May 18, 2024Coffee County, Dale County, Geneva County, Alabama

NWS Tallahassee, FL issued this flash flood warning at May 18, 2024, 8:18 AM CDT for Coffee County, Dale County, Geneva County, Alabama. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2024, 8:18 AM CDT (13:18 UTC)
Expired
May 18, 2024, 12:30 PM CDT
In force
4 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Coffee County, AL, Dale County, AL, Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 9:00 AM CDTFLASH FLOODDundee, ALSocial media report of flooding in the Dundee area.
May 18, 9:00 AM CDTFLASH FLOODHartford, ALSocial media report of flooding in the Hartford area.
May 18, 9:00 AM CDTFLASH FLOODSlocomb, ALSocial media report of flooding in the Slocomb area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

982 
WGUS52 KTAE 181318
FFWTAE
ALC031-045-061-181730-
/O.NEW.KTAE.FF.W.0035.240518T1318Z-240518T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
818 AM CDT Sat May 18 2024

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southern Coffee County in southeastern Alabama...
  Southwestern Dale County in southeastern Alabama...
  Geneva County in southeastern Alabama...

* Until 1230 PM CDT.

* At 818 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Geneva, Enterprise, Hartford, Slocomb, Samson, Clayhatchee, 
  Kinston, Coffee Springs, Black, Chancellor, Geneva Municipal A/P, 
  Highfalls, Lytle, Eunola, Somerset, Marl, Spears, Central City, 
  Cool Springs and Vaughanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3126 8605 3132 8586 3121 8570 3120 8571
      3119 8563 3116 8557 3105 8551 3100 8553
      3099 8619 3101 8619 3120 8619

FLASH FLOOD...RADAR INDICATED

$$

BS
2 follow-up statements
782 
WGUS72 KTAE 181658
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
1158 AM CDT Sat May 18 2024

ALC045-181708-
/O.CAN.KTAE.FF.W.0035.000000T0000Z-240518T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dale AL-
1158 AM CDT Sat May 18 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN DALE COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Saturday for 
portions of southeast Alabama, Florida, and Georgia.

&&

LAT...LON 3126 8605 3132 8586 3127 8579 3120 8579
      3119 8563 3116 8557 3105 8551 3100 8553
      3099 8619 3120 8619

$$

ALC031-061-181730-
/O.CON.KTAE.FF.W.0035.000000T0000Z-240518T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-Geneva AL-
1158 AM CDT Sat May 18 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT THIS 
AFTERNOON FOR SOUTHERN COFFEE AND GENEVA COUNTIES...

At 1158 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 6 inches of rain 
have fallen. Additional rainfall amounts up to 0.2 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Geneva, Enterprise, Hartford, Slocomb, Samson, Kinston, Coffee 
  Springs, Black, Chancellor, Geneva Municipal A/P, Lytle, 
  Highfalls, Eunola, Somerset, Marl, Spears, Vaughanville, 
  Sellersville, Central City and Cool Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3126 8605 3132 8586 3127 8579 3120 8579
      3119 8563 3116 8557 3105 8551 3100 8553
      3099 8619 3120 8619

FLASH FLOOD...RADAR INDICATED

$$

Haner
961 
WGUS72 KTAE 181722
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
1222 PM CDT Sat May 18 2024

ALC031-061-181732-
/O.EXP.KTAE.FF.W.0035.000000T0000Z-240518T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-Geneva AL-
1222 PM CDT Sat May 18 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT THIS AFTERNOON FOR 
SOUTHERN COFFEE AND GENEVA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Saturday for 
portions of southeast Alabama, Florida, and Georgia.

&&

LAT...LON 3126 8605 3132 8586 3127 8579 3120 8579
      3119 8563 3116 8557 3105 8551 3100 8553
      3099 8619 3120 8619

$$

Haner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 18, 5:40 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 18, 5:40 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
640 AM EDT Sat May 18 2024

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 349 AM EDT Sat May 18 2024

One more potential round of severe weather is on tap for this
morning and afternoon as we watch the last of a series of
disturbances over the last few days finally push through. As of
3am ET showers and thunderstorms were already beginning to develop
well off to our west and northwest in southern Louisiana and
Mississippi as the shortwave ejects east out of the mid-level
trough currently over Arkansas. All these are expected to continue
east through the morning and afternoon and bring widespread
showers and storms to the forecast area across southeast Alabama,
southwest Georgia, the Florida Panhandle and the Big Bend. Surface
instability is somewhat lacking currently but plenty of elevated
instability is currently in place as evidenced by convection
quickly developing to our west as the forcing arrives.

The main challenge this morning and afternoon is the convection
evolution. Currently, fairly stable surface conditions are in
place thanks to a large outflow boundary from Friday evening
storms, but this boundary has largely stopped it's southward
progression and across the Panhandle is already starting to lift
back north with a more unstable airmass moving in. This is evident
by looking at surface obs further west where surface dewpoints
are in the upper 70s compared to the low 70s near TLH. As the
forcing moves east this morning, we should see a gradual uptick in
the coverage of storms. The severe threat these pose will be
questionable given the lack of surface based storms overland
currently, but with heating of the day and increasing coverage, a
gradual uptick in severe probabilities is expected as storms move
into the eastern portions of the Panhandle and southwest Georgia
around mid-morning. Storms generally get to Big Bend and south-
Georgia late this morning and into the early afternoon hours and
this is likely when severe probabilities will be their highest
(pending a failure mode below not happening).

One potential failure mode for severe weather developing today
would be to keep an eye on storms currently across southern
Louisiana. With the better surface instability still across the
Gulf waters, it's possible the storms ongoing there could throw
off a lot of cloud cover and potentially limit low-level
instability that can develop across our area later this morning
and into the afternoon. Regardless, even if these lower the threat
for severe weather, the strong shortwave rotating through and
elevated instability should at least pose some threat for isolated
damaging wind and/or hail today should the greater instability
not develop.

Additionally, precipitable waters remaining high will bring a
risk for localized flood due to high rainfall rates in any storms,
especially if those storms traverse over areas that received high
rainfall amounts on Friday.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 349 AM EDT Sat May 18 2024

An upper level trough will be exiting the region on Sunday with
the last of the remaining showers and thunderstorms clearing out
through the day. There is a 40%-70% chance for showers and
thunderstorms on Sunday however; some storms may be strong to
severe for the eastern Big Bend counties and along the I-75
corridor, as it will be warm with dew points in the 70s, and
remaining instability. The SPC has highlighted the extreme SE Big
Bend in a Marginal (level 1 of 5) Risk for severe storms. Cooler
air aloft is expected to filter in by the afternoon from the
northwest. Upper level ridging will begin building in the west
Sunday afternoon into Monday. PoPs on Monday will be limited to
the I-75 corridor at around 35% as a shortwave passes through.
Temperatures for the short term will have highs in the upper 80s
to around 90 degrees. Because of the northerly flow, our GA
counties may only reach the mid-80s for highs for Sunday and
Monday. Overnight lows will be in the mid 60s.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 349 AM EDT Sat May 18 2024

Upper level ridging builds through the week, allowing for warming
temperatures and mostly dry weather. Highs will be in the low 90s
with overnight lows in the mid to upper 60s.

&&

.AVIATION...
(12Z TAFS)
Issued at 638 AM EDT Sat May 18 2024

MVFR/IFR conditions prevail through daybreak as low stratus from
previous rains linger. Through today, expect conditions to improve
to MVFR and possibly VFR at more eastern terminals near VLD, while
our more western terminals at ECP/DHN likely remain MVFR/IFR
through much of the morning and early afternoon. Attention turns
to another round of strong to severe storms that approach from the
west in the next few hours at ECP/DHN. These spread east through
the morning bringing localized IFR visibilities along with the
potential for localized 30 to 40 knot wind gusts. Rain will linger
after severe storms go through with IFR/MVFR conditions lingering
into the evening and possibly overnight hours.

&&

.MARINE...
Issued at 349 AM EDT Sat May 18 2024

A line of thunderstorms is likely to move across the waters this
morning and evening, bringing strong to severe wind gusts. A weak
front will move across the waters today and tonight, and stall on
Sunday, bringing renewed chances of showers and thunderstorms.
High pressure will pass across the northeast Gulf on Sunday night,
and then elongate along the U.S. Eastern Seaboard on Monday and
Tuesday allowing for more favorable boating conditions.

&&

.FIRE WEATHER...
Issued at 349 AM EDT Sat May 18 2024

Fire weather concerns will be low through the beginning of next
week. This is mostly due to the wet pattern we're currently in.
While rain chances lessen Sunday and into early next week, the
widespread rainfall totals from the weekend will likely have been
around 1 to 3 inches which is well above normal for this time of
year and no significantly dry air mass is expected into much of
next week.

&&

.HYDROLOGY...
Issued at 349 AM EDT Sat May 18 2024

A Flash Flood Watch remains in effect for the entire region
except the SE Big Bend in FL, Lowndes and Lanier Counties in GA,
through 4 PM EDT / 3 PM CDT Saturday. Another 1-2 inches is
expected with localized higher amounts possible. Due to already
saturated soils, flash flooding will be a concern with training
thunderstorms. The region along and west of the Apalachicola River
Basin is highlighted in a Slight (level 2 of 4) risk for
excessive rainfall today, while areas to the east are covered in a
Marginal (level 1 of 4) risk for excessive rainfall.

The Withlacoochee River at Valdosta (Skipper Bridge Road) and
Quitman as well, as the Ochlockonee River at Concord, continue in
minor flood stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   80  68  87  67 /  80  40  40  10
Panama City   78  70  85  69 /  90  40  10   0
Dothan        78  66  85  66 / 100  30  20   0
Albany        78  66  83  65 /  90  30  40  10
Valdosta      83  68  86  67 /  80  60  60  20
Cross City    87  69  86  67 /  50  70  60  20
Apalachicola  80  71  84  71 /  80  60  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ007>018-026-027-108-112-
     114-115-118-127.

     High Rip Current Risk through late Sunday night for FLZ108-112-
     114-115.

GA...Flood Watch through this evening for GAZ120>131-142>148-155>159.

AL...Flood Watch through this evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Dobbs
MARINE...Montgomery
FIRE WEATHER...Dobbs
HYDROLOGY...Montgomery

In the hours before

Local storm report, May 18, 4:20 AM CDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
520 AM EDT Sat May 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     Ganer                   31.09N 86.11W
05/17/2024                   Geneva             AL   Utility Company

            Trees down near Mt Pleasant Road with some
            power lines down.

&&
Special weather statement, May 18, 6:49 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 AM CDT Sat May 18 2024

ALZ066-067-181230-
Dale AL-Henry AL-
649 AM CDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN DALE AND HENRY COUNTIES
THROUGH 730 AM CDT...

At 649 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Headland, Ozark, Midland City, Newton, Pinckard, Newville,
Napier Field, Haleburg, Shorterville, Bells Crossroads, Walter F.
George Lock And Dam, Hunt Field, Waterford, Tumbleton, Kirkland
Crossroads, Hayes, Double Bridges, Mabson, and Snells Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3170 8513 3166 8508 3164 8509 3162 8506
      3157 8506 3154 8504 3147 8507 3143 8507
      3143 8508 3139 8508 3128 8560 3147 8566
      3174 8512
TIME...MOT...LOC 1149Z 245DEG 36KT 3143 8554

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25-CAMP
Special weather statement, May 18, 7:06 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
706 AM CDT Sat May 18 2024

FLZ007-008-108-181245-
Central Walton FL-South Walton FL-North Walton FL-
706 AM CDT Sat May 18 2024

...STRONG THUNDERSTORMS WILL IMPACT WALTON COUNTY THROUGH 745 AM
CDT...

At 706 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Crestview to 6 miles
northwest of Eglin Air Force Base to 8 miles northwest of Santa Rosa
Beach. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton, Pond
Creek, Oakwood Hills, Cluster Springs, Gaskin, Portland, Alpine
Heights, Darlington, De Funiak Spring Airport, Rock Hill, Glendale,
Pleasant Ridge, Center Ridge, Gulf Pines, New Harmony, and Piney
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8639 3099 8604 3071 8604 3070 8597
      3068 8596 3049 8620 3048 8620 3049 8626
      3047 8630 3042 8631 3040 8630 3036 8635
      3039 8633 3043 8632 3047 8635 3046 8638
      3053 8639
TIME...MOT...LOC 1206Z 215DEG 31KT 3080 8648 3064 8638 3044 8636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25-CAMP
Special weather statement, May 18, 7:21 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
821 AM EDT Sat May 18 2024

ALZ067-069-GAZ121-123-142>144-181300-
Henry AL-Houston AL-Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-
821 AM EDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENRY AND NORTH
CENTRAL HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHERN MILLER...
SOUTHERN CLAY...WEST CENTRAL BAKER...WESTERN CALHOUN AND EARLY
COUNTIES IN SOUTHWESTERN GEORGIA THROUGH 900 AM EDT/800 AM CDT/...

At 821 AM EDT/721 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 11 miles west of Blakely, moving east
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Blakely, Edison, Arlington, Columbia, Douglasville,
Centerville, Damascus, Bellville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Parksville, Sigma, Grandberry
Crossroads, Hayes, Pecan, Rock Hill, and Pleasant Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3164 8494 3162 8494 3162 8468 3120 8457
      3129 8529 3165 8514
TIME...MOT...LOC 1221Z 271DEG 31KT 3138 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, May 18, 7:38 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 AM CDT Sat May 18 2024

ALZ065-066-068-069-FLZ009-011-181330-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
738 AM CDT Sat May 18 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN DALE...SOUTHERN
COFFEE...GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN JACKSON AND
HOLMES COUNTIES THROUGH 830 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 14 miles northeast of Florala, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Geneva, Fort Novosel, Enterprise, Graceville, Ozark,
Hartford, Level Plains, Slocomb, Samson, Newton, New Brockton,
Ariton, Clayhatchee, Kinston, Esto, Coffee Springs, Noma, and Black.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3162 8574 3162 8570 3088 8545 3081 8595
      3095 8604 3099 8604 3100 8619 3129 8619
TIME...MOT...LOC 1237Z 241DEG 35KT 3110 8612

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, May 18, 7:59 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
759 AM CDT Sat May 18 2024

FLZ009>012-181345-
Holmes FL-Inland Bay FL-Jackson FL-Washington FL-
759 AM CDT Sat May 18 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...SOUTHERN
HOLMES AND WASHINGTON COUNTIES THROUGH 845 AM CDT...

At 759 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Geneva to 10 miles west of
Vernon. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Live Oak, Ponce De Leon,
Caryville, Wausau, Westville, Hinsons Crossroads, Richter Crossroads,
Whitehead Crossroads, Holmes Valley, Millers Ferry, Smyrna, Bahoma,
Sylvania, Johnson Crossroads, Brock Crossroad, and Chipley Municipal
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 8595 3088 8545 3054 8543 3052 8588
      3056 8588 3056 8589 3058 8589 3059 8592
      3061 8591 3063 8592 3066 8589 3066 8587
      3068 8587 3070 8585 3070 8595
TIME...MOT...LOC 1259Z 243DEG 29KT 3084 8590 3058 8588

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:31 PM CDTFlash Flood WarningTAEGeneva, Houston3 hr
May 18, 6:49 AM CDTSpecial Weather StatementTAEDale, Henry41 min
May 18, 7:38 AM CDTSpecial Weather StatementTAECoffee, Geneva52 min
May 18, 8:09 AM CDTSevere Thunderstorm WarningTAEDale, Henry22 min
May 18, 8:29 AM CDTSpecial Weather StatementTAEHouston46 min
May 18, 8:39 AM CDTSpecial Weather StatementTAEHenry36 min
May 18, 8:46 AM CDTSevere Thunderstorm WarningTAEHenry44 min
May 18, 8:54 AM CDTAreal Flood AdvisoryTAECoffee, Dale, Geneva, Henry, Houston3 hr
May 18, 8:54 AM CDTSevere Thunderstorm WarningTAEHouston51 min
May 18, 9:01 AM CDTSevere Thunderstorm WarningTAEHouston29 min

Nearby

Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.